I need relief

by P.L.
(MN)

Entered menopause late in life (two months short of 55), 7½ years ago. Over that time period I have continually declined with my focus and concentration, my moods, impatience, irritability, hair loss, foggy thinking- you name it and it seems to be present. I've lost that cool, calm and collected feeling that had served me so well in life and turned me into someone I don’t like.

I have been trying Bio-identical hormones for the past three months, but I get a headache when I get to 100 mcg. Provider has me on a daily basis of 1 mg Biest, 5 mg of DHEA and 50 mcg of progesterone at present.

Please advise. Thanks.

Comments for I need relief

Click here to add your own comments

Jan 23, 2019
addendum
by: P.L.

In my post I meant to say menopause has turned me into someone I don't like. Also thought I should clarify, I have never had headaches prior to starting the BHRT - the headaches are new for me.

Would greatly appreciate any wisdom/advice.

Jan 24, 2019
I need relief
by: Joy

Hi P L

Menopause and Peri-Menopause are terrible times in a females life. You are clearly suffering from Estrogen Dominance. If the incorrect amount of progesterone is used it can make matters far worse. Between 100-200mg of a good progesterone cream such as Natpro will help you, you may even need to use more. Please read How to use Progesterone Cream. You will have to experiment and see what works best for you.
Adverse symptoms including Headaches can get worse when first using progesterone. It does take time before the body adjusts to progesterone, usually between 2-6 months of the correct use of progesterone.

I also do not believe that any women needs to take extra estrogen. There are well over 100 estrogen mimics in our Environment as it is. DHEA raises androgens, estrogens and prolactin, it causes cysts and can cause cancer see here and here.

Many people tend to forget about the importance of Vitamin D3. A deficiency reduces the benefits of progesterone. Nothing less than 5,000iu's per day is needed. Optimal range is between 70-100ng/ml. Magnesium and vitamin K2 with no soy are important co-factors needed when taking vitamin D3.

Jan 29, 2019
clarification ?
by: PL

In my original post I incorrectly said I was on 50 mcg of progesterone at present. That should have said, I was on 50 mg of progesterone cream at present (and actually it was 25 mg, twice a day). You mentioned ‘if the incorrect amount of progesterone is used it can make matters far worse’, did you mean on either side of the 100-200 mg range, that matters could be far worse? (just trying to clarify and understand) Any advice would be greatly appreciated.
Thank you so very much in advance.

Joy,
If I may ask, who are you? Are you a provider I could see? Could I see your provider? Or do you have a like-minded provider you could recommend I see? Not sure if you able to respond to these last questions or not-but if you are able to, thanks.

Jan 31, 2019
Clarification
by: Joy

Hi PL

I am not a provider but try to help as much as possible on this forum. I started using Natpro progesterone cream about 15 years ago and I do not regret it one bit. This website has helped me greatly.

Using anything less than 100mg per day will aggravate estrogen receptors making estrogen symptoms worse. If using 100mg then use 50mg in the morning and 50mg at night. Often more progesterone is needed before progesterone becomes the dominant hormone. As mentioned the amount would be up to you to experiment with to see what works for you best. Many women use more than 200mg per day. Progesterone therapy does take time to work, so patience is needed.

Feb 01, 2019
a few more questions
by: PL

Joy,
Thanks for the clarification. A few more questions if I might?
Do you recommend split-dosing the progesterone cream, as I am doing? How frequently and by what increment can I titrate up on the progesterone cream?
Does too much estrogen and/or estrogen dominance cause hair loss? Will the progesterone cream stop and/or reverse that hair loss?
Thanks again so much in advance.
Appreciate your support.

Feb 04, 2019
A few more questions
by: Joy

Hi PL

The main thing is to not use progesterone less than twice a day. Usually morning and again at night but if you feel that it works better for you by using it during the day as well, then do so.

I have not heard of excess estrogen causing Hair Loss, there are many reasons for hair loss. Please read the page on it. Progesterone will help to balance the hormones, it could cause hair loss in the beginning but things soon settle down.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,400 pages on this site...